MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 ANALYZER
Model Number ADVIA 1800 ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that falsely elevated concentrated carbon dioxide (co2_c) and calcium_2 (ca_2) results were obtained on multiple patient samples on the advia 1800 analyzer.Quality control (qc) and calibration recovered acceptably on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse performed a full system check, reviewed reaction curves, cleaned a valve, replaced dilution tray wash up down unit (dwud) nozzle 1, verified probe and mixer alignments, cleaned and rebuilt the vertical pumps, cleaned and aligned reaction tray wash up down unit (wud) and dwud nozzles, performed wash 2 and ran calibrations and qc, which recovered within acceptable ranges.Furthermore, the cse decontaminated the instrument, disassembled and cleaned dilution probe valve 1 (dpev1), sample probe valve 1 (spev1), and reagent probe valve 1 (rpev1), verified probe heights and alignments and reviewed reaction curves.Siemens further evaluated the event and ruled out reagent issues based on the review of qc, which showed recovery within acceptable ranges.Siemens concluded the service actions performed by the cse resolved the issue.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on multiple patient samples on the advia 1800 analyzer.The erroneous results were not reported to the physician(s).The samples were repeated on the original instrument.The repeat results recovered lower than the erroneous results and were consistent with the patients¿ clinical histories.The repeat results were considered correct and reported to the physician(s).The customer only provided a subset of falsely elevated co2_c results obtained on patient samples and indicated that erroneous calcium_2 (ca_2) results were also obtained on patient samples.There is no known reports of patient intervention or adverse health consequences due to falsely elevated co2_c and ca_2 results.

Brand Name
ADVIA 1800 ANALYZER
Common Device Name
ADVIA 1800 ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
emmanuella makridakis
511 benedict ave.
tarrytown, NY 10591
9086354191
MDR Report Key20183559
Report Number2432235-2024-00203
Device Sequence Number8261491
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public(01)00630414534794
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800 ANALYZER
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown